Alert archive / Florida / Small Craft Advisories in 2022
Small Craft Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 5, 2022, 12:02 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2022, 12:02 AM EST (05:02 UTC)
- Expired
- Jan 5, 2022, 3:11 PM EST
- In force
- 15 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
697 WHUS72 KMLB 050502 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1202 AM EST Wed Jan 5 2022 AMZ570-572-575-050900- /O.NEW.KMLB.SC.Y.0002.220105T0502Z-220105T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1202 AM EST Wed Jan 5 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM WEDNESDAY... * WHAT...Seas around 7 feet. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...Until 4 AM Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Large swells from a distant ocean storm have pushed into the local Atlantic waters, resulting in hazardous conditions for small craft operation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
3 follow-up statements
206 WHUS72 KMLB 050747 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 247 AM EST Wed Jan 5 2022 AMZ550-051500- /O.EXB.KMLB.SC.Y.0002.000000T0000Z-220105T1500Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 247 AM EST Wed Jan 5 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Seas 4 to 7 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ552-555-052100- /O.EXB.KMLB.SC.Y.0002.000000T0000Z-220105T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 247 AM EST Wed Jan 5 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Seas 5 to 7 feet. * WHERE...Volusia-Brevard County Line to Jupiter Inlet 0-20 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ570-572-575-052100- /O.EXT.KMLB.SC.Y.0002.000000T0000Z-220105T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 247 AM EST Wed Jan 5 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Seas 7 to 8 feet. * WHERE...Flagler Beach to Jupiter 20-60 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
005 WHUS72 KMLB 051533 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1033 AM EST Wed Jan 5 2022 AMZ552-555-051645- /O.CAN.KMLB.SC.Y.0002.000000T0000Z-220105T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 1033 AM EST Wed Jan 5 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Small craft should continue to exercise caution across the local Atlantic waters today due to seas of 4 to 6 feet. $$ AMZ570-572-575-052100- /O.CON.KMLB.SC.Y.0002.000000T0000Z-220105T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1033 AM EST Wed Jan 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Seas 7 to 8 feet. * WHERE...Flagler Beach to Jupiter 20-60 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
655 WHUS72 KMLB 052011 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 311 PM EST Wed Jan 5 2022 AMZ570-572-575-052115- /O.CAN.KMLB.SC.Y.0002.000000T0000Z-220105T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 311 PM EST Wed Jan 5 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Small craft should continue to exercise caution if entering the offshore waters with seas up to 6 feet possible through at least Thursday morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 9:00 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 4, 9:00 PM EST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 900 PM EST Tue Jan 4 2022 .DISCUSSION... Current-overnight...Weakening pressure gradient as winds become light/variable to calm areawide. The low-level onshore flow will swing around to the south/south-southwest late in the night. Isolated light showers or sprinkles over the local coastal waters, generally Cape northward, will mostly stay off of the coast. Overnight lows in the L-M 50s, except U50s to near 60 metro Orlando and immediate Space/Treasure coasts. Have mention of patchy fog in the grids/zones near the Volusia coast south to Melbourne and across much of the interior toward Okeechobee. Will need to watch for any locally dense spots late overnight into early Wed morning. Should fog develop it will burn off thru mid-morning. && .AVIATION...Generally VFR conditions this evening into late tonight, but we may see some patchy fog develop near terminals (esp interior) late overnight into early Wed morning producing tempo IFR/MVFR conds. As low-level winds veer from onshore to S/SSW thru the night, expect isolated light rain showers or sprinkles to remain over the local coastal waters. On Wed, light W/SW flow less than 10 knots turning onshore (E-SE) aft 17Z MLB-SUA. May need to add VCSH south of FPR Wed aftn. && .MARINE...Overnight/Wed...Pressure gradient continues to relax as winds decrease thru the period. Onshore flow becomes rather variable overnight; likely light offshore along the coast after midnight and more S/SW over the open waters with speeds under 10 kts. Cautionary statements continue for seas building up to 6ft in the Gulf Stream tonight into at least early Wed. Seas 3-5 ft near shore. Isolated sprinkles/light showers over the local waters. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Smith
Hazardous weather outlook, Jan 4, 6:00 PM EST, 6 hours 2 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 600 PM EST Tue Jan 4 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-051100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 600 PM EST Tue Jan 4 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Small craft should exercise caution tonight if venturing into the Gulf Stream waters, for lingering seas up to 6 feet. .DENSE FOG/SMOKE IMPACT... Patchy fog could develop late tonight into early Wednesday morning for areas from Lake Okeechobee to Melbourne northward. Motorists should be alert for rapidly changing visibilities overnight. If encountering dense fog, slow down, use only your low beam headlights, and leave plenty of distance between your vehicle and the one in front of you. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Poor boating conditions will continue into mid week as a long period swell builds into the local waters. This will also produce a Moderate to High risk of life-threatening rip currents on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:42 AM EST | Rip Current Statement | MLB | Volusia | 25 hr |
Nearby
Small Craft Advisories in Florida, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.